Alert archive / Ohio / Special Weather Statements in 2024
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 18, 2024, 8:21 PM EDT for Portage County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2024, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 18, 2024, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.25 in
- Wind
- 50
County Portage County, OH
The radar
The Cleveland radar (KCLE), 57 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898
WWUS81 KCLE 190021
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
821 PM EDT Tue Jun 18 2024
OHZ021-022-190045-
Summit OH-Portage OH-
821 PM EDT Tue Jun 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PORTAGE AND EAST
CENTRAL SUMMIT COUNTIES THROUGH 845 PM EDT...
At 821 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mogadore, or 8 miles east of Akron, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Akron, Ravenna, Kent, Hudson, Tallmadge, Streetsboro, Mogadore, Stow,
Brimfield, Munroe Falls, Lakemore, Brady Lake, and Sugar Bush Knolls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4099 8133 4103 8146 4125 8140 4116 8114
TIME...MOT...LOC 0021Z 205DEG 15KT 4106 8136
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 18, 7:23 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 18, 7:23 PM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
723 PM EDT Tue Jun 18 2024
.SYNOPSIS...
A ridge of high pressure persists over the region through this
week. Widespread near-record temperatures will be possible across
the area. Isolated to scattered thunderstorms may develop each
day. Low pressure arrives near the end of the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
630 PM Update...
Scattered thunderstorms continue to develop across the area this
evening, producing locally heavy rainfall. As the sun continues
to set, showers should end and leave the area dry for tonight.
Only update made was to temperatures to reflect the much cooler
temperatures in areas where it had rained today. Also updated
the dewpoint temperatures to reflect observations. No other
changes were needed with this update as the hot, humid forecast
remains on track.
Previous Discussion...
Ridge of high pressure remains in place over much of the eastern
CONUS through the near term and into the rest of week. This will
allow for continued heat across the region with high temperatures in
the 90s and heat indices each afternoon in the upper 90s to
lower 100s. No changes were made to the heat headlines with this
update and a Heat Advisory remains in effect through the near
term period.
Thunderstorms that popped up this afternoon will continue to
decrease in coverage and intensity this evening as we lose daytime
heating. Rinse and repeat day tomorrow with temperatures rising
into the 90s accompanied by dew points in the upper 60s to lower
70s. This will once again allow for MLCAPE values to rise to
2000+ J/kg by Wednesday afternoon coupled with DCAPE values in
the 900-1200 J/kg range. This will lead to another afternoon of
pop up convection with wet downbursts possible to develop
across Northeast Ohio for Wednesday. Additionally, above average
PWAT values approaching 2 inches (PIT 90th percentile is 1.5
inches) and slow cloud layer wind speed (<10 kt) may lead to
instances of flash flooding again tomorrow afternoon.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A piece of energy is expected to round the upper level ridge north
of Lake Erie on Wednesday night as low pressure moves into northern
Quebec. A weak cold front does settle south to near Lake Erie but is
expected to stall somewhere across northern Ohio and northwest
Pennsylvania. Thursday and Friday are still expected to be hot, but
winds shifting to the north late Thursday and continuing on Friday
may provide some minimal relief to mainly northeast Ohio and
Northwest Pennsylvania. Inland highs are still expected to be in the
mid to upper 90s while lakeshore areas may top out in the upper 80s.
Heat index values still expected to range from the upper mid 90s to
near 100 except may be closer to 90 near the lakeshore with enhanced
lake breezes contributing to some relief. Scattered thunderstorms
remain possible ahead of and along the cold front on Thursday and
near the stalled boundary on Friday. With continued hot and humid
conditions and some frontal forcing, can not rule out the potential
for a few strong storms again with locally heavy rain possible.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
The boundary lifts back north as a warm front on Saturday as low
pressure moves east across the Upper Great Lakes. Temperatures warm
several degrees again on Saturday and may need to extend the Heat
Advisory another day for at least a portion of the forecast area.
Saturday night is likely to be quite warm in NW Ohio with continued
southwest flow overnight. Scattered to numerous showers and
thunderstorms are expected along and ahead of the front on Sunday
afternoon, especially for areas along and east of I-71.
A break from the heat will finally come behind the cold front on
Monday as high temperatures on Monday settle into the mid 70s to mid
80s with much lower humidity. A break in the active weather is also
expected Monday and Tuesday as high pressure builds overhead. The
break from the heat will tend to be short lived as we trend warmer
again by Tuesday.
&&
.AVIATION /00Z Wednesday THROUGH Sunday/...
VFR conditions should persist through this entire period as
well with the exception of locally reduced visibilities in
any thunderstorms that move over the terminals. Overall coverage
in storms will continue to diminish this evening, but another
potential round of active weather arrives tomorrow in the late
morning through afternoon hours. Expecting this to also remain
scattered in nature so opted to handle it with VCTS in the
afternoon for most terminals with the exception of KFDY and KTOL
where introduced TSRA from 20-23Z on Wednesday. In any storms
that develop, very efficient, heavy rainfall and gusty winds
remain the primary concern. Winds through the period will
maintain a predominately southern component with a magnitude of
5-10 knots. Any deviation from light winds will primarily be
associated with thunderstorms.
Outlook...Primarily VFR expected through Friday. Isolated
thunderstorms and non-VFR conditions are possible Wednesday
afternoon.
&&
.MARINE...
Generally good marine conditions expected to persist on Lake Erie
through Saturday with afternoon lake breezes. Winds will generally
be less than 15 knots except with scattered thunderstorms which
could produce strong to severe winds. A cold front is forecast to
cross Lake Erie on Sunday with southwest winds of 10-20 knots ahead
of the front on Sunday and northwest winds of near 15 knots Sunday
night into Monday. Small Craft Advisories may be needed for a window
of time later Sunday into Monday.
&&
.CLIMATE...
A prolonged stretch of hot weather is expected this week.
Temperatures are forecast to approach or exceed record highs on
several days. The records for Tuesday, June 18 to Friday, June
21 are listed below for our official climate sites.
Date Toledo Mansfield Cleveland Akron Youngstown Erie
06-18 98(1994) 93(1994) 96(1944) 96(1944) 95(1994) 92(2018)
06-19 98(1995) 94(1994) 92(1995) 94(1994) 94(1994) 92(1931)
06-20 98(1953) 94(1988) 96(1988) 95(1933) 95(1933) 92(2016)
06-21 100(2022) 96(1988) 95(2022) 97(1933) 98(1933) 95(1933)
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT Friday for OHZ003-006>014-017>023-
027>033-036>038-047-089.
PA...Heat Advisory until 8 PM EDT Friday for PAZ001>003.
NY...None.
MARINE...None.
&&
SYNOPSIS...Iverson
NEAR TERM...Campbell/Iverson
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Campbell
MARINE...KEC
CLIMATE...Hazardous weather outlook, Jun 18, 4:01 AM EDT, 16 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 401 AM EDT Tue Jun 18 2024 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-190815- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 401 AM EDT Tue Jun 18 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a Marginal Risk for severe thunderstorms today. The primary threat is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-190815- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 401 AM EDT Tue Jun 18 2024 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. There is a Marginal Risk for severe thunderstorms today. The primary threat is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 18, 6:05 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
605 PM EDT Tue Jun 18 2024
PAZ003-182230-
Crawford PA-
605 PM EDT Tue Jun 18 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CRAWFORD COUNTY
THROUGH 630 PM EDT...
At 605 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Meadville to 12 miles east of Greenville.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Meadville, Guys Mills, Cochranton, Blooming Valley, and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4156 7991 4154 7993 4154 7994 4151 7998
4149 8000 4148 8022 4161 8024 4170 7994
4156 7989
TIME...MOT...LOC 2205Z 247DEG 25KT 4158 8019 4138 8014
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SaundersLocal storm report, Jun 18, 6:37 PM EDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
637 PM EDT Tue Jun 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM Tstm Wnd Dmg 1 NNE Geneva 41.81N 80.95W
06/18/2024 Ashtabula OH 911 Call Center
Multiple trees down in Geneva. Time
estimated via radar.
&&
MainesLocal storm report, Jun 18, 6:51 PM EDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
651 PM EDT Tue Jun 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM Tstm Wnd Dmg Mcdonald 41.16N 80.72W
06/18/2024 Trumbull OH 911 Call Center
Tree down on road. Time estimated via radar.
&&
MainesSpecial weather statement, Jun 18, 7:35 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
735 PM EDT Tue Jun 18 2024
OHZ032-190000-
Stark OH-
735 PM EDT Tue Jun 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN STARK COUNTY
THROUGH 800 PM EDT...
At 734 PM EDT, Doppler radar was tracking a strong thunderstorm over
Navarre, or 9 miles southwest of Canton, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Canton, Massillon, North Canton, Navarre, East Sparta, East Canton,
Beach City, Bolivar, Meyers Lake, Hills And Dales, and Perry Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4066 8161 4089 8142 4074 8124 4065 8139
4065 8144 4066 8144 4065 8147 4064 8157
TIME...MOT...LOC 2334Z 230DEG 20KT 4070 8150
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SaundersLocal storm report, Jun 18, 7:56 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
756 PM EDT Tue Jun 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM Tstm Wnd Dmg 1 ENE Grafton 41.28N 82.02W
06/18/2024 Lorain OH Fire Dept/Rescue
A vacant building collapsed on Avon Belden
Road.
&&
RCSpecial weather statement, Jun 18, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
821 PM EDT Tue Jun 18 2024
OHZ021-022-190045-
Summit OH-Portage OH-
821 PM EDT Tue Jun 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PORTAGE AND EAST
CENTRAL SUMMIT COUNTIES THROUGH 845 PM EDT...
At 821 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mogadore, or 8 miles east of Akron, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Akron, Ravenna, Kent, Hudson, Tallmadge, Streetsboro, Mogadore, Stow,
Brimfield, Munroe Falls, Lakemore, Brady Lake, and Sugar Bush Knolls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4099 8133 4103 8146 4125 8140 4116 8114
TIME...MOT...LOC 0021Z 205DEG 15KT 4106 8136
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:55 PM EDT | Special Weather Statement | CLE | Lucas | 50 min |
| Jun 19, 2:13 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 14 min |
| Jun 19, 5:59 PM EDT | Special Weather Statement | CLE | Wood | 31 min |
| Jun 19, 6:05 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 55 min |
| Jun 19, 6:32 PM EDT | Areal Flood Advisory | CLE | Lucas, Wood | 3 hr |
| Jun 19, 6:42 PM EDT | Special Weather Statement | CLE | Lucas | 33 min |
| Jun 19, 7:06 PM EDT | Special Weather Statement | CLE | Wood | 24 min |
| Jun 19, 7:22 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Seneca, Wood | 38 min |
| Jun 19, 7:33 PM EDT | Areal Flood Advisory | CLE | Wood | 2 hr |
| Jun 19, 7:54 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca, Wood | 33 min |
Nearby
Special Weather Statements in Ohio, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.